Distributions of truncations of the heat kernel on the complex projective space
Annales Mathématiques Blaise Pascal, Volume 21 (2014) no. 2, pp. 1-20.

Let (U t ) t0 be a Brownian motion valued in the complex projective space P N-1 . Using unitary spherical harmonics of homogeneous degree zero, we derive the densities of |U t 1 | 2 and of (|U t 1 | 2 ,|U t 2 | 2 ), and express them through Jacobi polynomials in the simplices of and 2 respectively. More generally, the distribution of (|U t 1 | 2 ,,|U t k | 2 ),2kN-1 may be derived using the decomposition of the unitary spherical harmonics under the action of the unitary group 𝒰(N-k+1) yet computations become tedious. We also revisit the approach initiated in [13] and based on a partial differential equation (hereafter pde) satisfied by the Laplace transform of the density. When k=1, we invert the Laplace transform and retrieve the expression already derived using spherical harmonics. For general 1kN-2, integrations by parts performed on the pde lead to a heat equation in the simplex of k .

DOI: 10.5802/ambp.339
Keywords: Brownian motion, complex projective space, Dirichlet distribution, Jacobi polynomials in the simplex
@article{AMBP_2014__21_2_1_0,
     author = {Nizar Demni},
     title = {Distributions of truncations of the heat kernel on the complex projective space},
     journal = {Annales Math\'ematiques Blaise Pascal},
     pages = {1--20},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {21},
     number = {2},
     year = {2014},
     doi = {10.5802/ambp.339},
     mrnumber = {3322612},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.339/}
}
TY  - JOUR
TI  - Distributions of truncations of the heat kernel on the complex projective space
JO  - Annales Mathématiques Blaise Pascal
PY  - 2014
DA  - 2014///
SP  - 1
EP  - 20
VL  - 21
IS  - 2
PB  - Annales mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.339/
UR  - https://www.ams.org/mathscinet-getitem?mr=3322612
UR  - https://doi.org/10.5802/ambp.339
DO  - 10.5802/ambp.339
LA  - en
ID  - AMBP_2014__21_2_1_0
ER  - 
%0 Journal Article
%T Distributions of truncations of the heat kernel on the complex projective space
%J Annales Mathématiques Blaise Pascal
%D 2014
%P 1-20
%V 21
%N 2
%I Annales mathématiques Blaise Pascal
%U https://doi.org/10.5802/ambp.339
%R 10.5802/ambp.339
%G en
%F AMBP_2014__21_2_1_0
Nizar Demni. Distributions of truncations of the heat kernel on the complex projective space. Annales Mathématiques Blaise Pascal, Volume 21 (2014) no. 2, pp. 1-20. doi : 10.5802/ambp.339. https://ambp.centre-mersenne.org/articles/10.5802/ambp.339/

[1] R. Aktas; Y. Xu Sobolev orthogonal polynomials on a simplex, Int. Math. Res. Notice, Volume 13 (2013), pp. 3087-3131 | MR: 3073001

[2] G. E. Andrews; R. Askey; R. Roy Special functions, Cambridge University Press, Cambridge, 1999 | MR: 1688958 | Zbl: 1075.33500

[3] D. Bakry Remarques sur les semi-groupes de Jacobi, Hommage à P. André Meyer et J. Neveu. Astérisque, Volume 236 (1996), pp. 23-39 | MR: 1417973 | Zbl: 0859.47026

[4] A. Benabdallah Noyau de diffusion sur les espaces homogènes compacts, Bull. Soc. Math. France, Volume 101 (1973), pp. 265-283 | Numdam | MR: 358874 | Zbl: 0281.35046

[5] M. Berger; P. Gauduchon; E. Mazet Le spectre d’une variété Riemannienne, Lecture Notes in Mathematics, Springer-Verlag, 1971, vii+251 pp pages | MR: 282313 | Zbl: 0223.53034

[6] C. Dunkl; Y. Xu Orthogonal Polynomials of Several Variables, Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, 2001 | MR: 1827871 | Zbl: 0964.33001

[7] G. Gasper Banach algebras for Jacobi series and positivity of a kernel, Ann. Math., Volume 95 (1972), pp. 261-280 | Article | MR: 310536 | Zbl: 0236.33013

[8] E. L. Grinberg Spherical harmonics and integral geometry on projective spaces, Trans. Amer. Math. Soc., Volume 279 (1983), pp. 187-203 | Article | MR: 704609 | Zbl: 0518.43006

[9] F. Hiai; D. Petz The Semicircle Law, Free Random Variables and Entropy Volume 77, A. M. S., 2000, x+376 pp pages | MR: 1746976 | Zbl: 0955.46037

[10] S. P. Karlin; G. McGregor Classical diffusion processes and total positivity, J. Math. Anal. Appl., Volume 1 (1960), pp. 163-183 | Article | MR: 121844 | Zbl: 0101.11102

[11] T. Koornwinder The addition formula for Jacobi polynomials II. The Laplace type integral and the product formula, Report TW 133/72. Mathematisch Centrum, Amsterdam (1972) | Zbl: 0247.33018

[12] T. Koornwinder The addition formula for Jacobi polynomials III. Completion of the proof, Report TW 135/72. Mathematisch Centrum, Amsterdam (1972) | Zbl: 0247.33019

[13] I. Nechita; C. Pellegrini Random pure quantum states via unitary Brownian motion, Electron. Commun. Probab, Volume 18 (2013), pp. 1-13 | Article | MR: 3056064

[14] N. Ya. Vilenkin Fonctions spéciales et théorie de la représentation des groupes Volume 33, Monographies Universitaires de Mathématiques, Dunod, 1969 | Zbl: 0172.18405

[15] G. N. Watson A treatise on the theory of Bessel functions, Cambridge University Press, 1995 | MR: 1349110 | Zbl: 0849.33001

Cited by Sources: